Alert archive / Mississippi / Red Flag Warnings in 2017
Red Flag Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Mar 2, 2017, 10:39 AM CST for 4 counties in Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2017, 10:39 AM CST (16:39 UTC)
- Expired
- Mar 2, 2017, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
Counties Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -224 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS84 KLIX 021639 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 1039 AM CST Thu Mar 2 2017 ...A RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON ACROSS COASTAL SOUTHEAST MISSISSIPPI DUE TO A LONG DURATION OF LOW HUMIDITY VALUES AND BREEZY CONDITIONS WITH GUSTY NORTH WINDS... .Relative humidity values below 25% with minimums as low as 15 to 20% expected to continue through the afternoon hours today. North winds are expected to remain in 15 to 20 mph range with gusts 25 to 30 mph through most of the afternoon. MSZ077-080>082-022300- /O.NEW.KLIX.FW.W.0001.170302T1639Z-170302T2300Z/ Pearl River-Hancock-Harrison-Jackson- 1039 AM CST Thu Mar 2 2017 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON ACROSS COASTAL SOUTHEAST MISSISSIPPI... The National Weather Service in New Orleans has issued a Red Flag Warning, which is in effect until 5 PM CST this afternoon. * AFFECTED AREA...In Mississippi...Fire weather zone 077 Pearl River, Fire weather zone 080 Hancock, Fire weather zone 081 Harrison, and Fire weather zone 082 Jackson. * WIND...North 15 to 20 mph with gusts 25 to 30 mph. * HUMIDITY...15 to 25%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TD
1 follow-up statement
170 WWUS84 KLIX 022321 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 521 PM CST Thu Mar 2 2017 ...Red Flag warning has Expired... .Dry air and windy conditions still continue but winds will be lowering to lighter levels after sunset. MSZ077-080>082-030030- /O.EXP.KLIX.FW.W.0001.000000T0000Z-170302T2300Z/ Pearl River-Hancock-Harrison-Jackson- 521 PM CST Thu Mar 2 2017 ...RED FLAG WARNING HAS EXPIRED... Relative humidity levels will trend upward overnight while winds lessen after sunset. $$ 24/RR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:43 AM CST, 6 hours 56 minutes earlier.
Area forecast discussion, Mar 2, 3:43 AM CST, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
343 AM CST Thu Mar 2 2017
.SHORT TERM...
Cold front has moved through the area causing dew pt temps to
fall rapidly while actual temps are cooling but at a slower rate.
Nice conditions will remain into the weekend. Moisture and
southeasterly winds will begin to move back into the area by
Sunday. Deeper moisture return will move around the periphery of
the Atlantic coast high Monday bringing a chance of sh/ts back
into the picture. This moisture will move north ahead of another
strong cold front that should be in the area Tuesday night into
Wednesday morning. This is where the confusion starts as global
models are quite different in their solutions. The trend has been
to bring a front to the area within this time frame and move it
through; so at this time the GFS will be used to fill the
extended part of the fcast. This being said, the GFS is also quite
robust with the inclement weather associated. But at the moment,
this scenario is at the end of the temporal domain of this fcast.
More data and trend development should add more confidence to
this next systems potential over the next several days.
&&
.AVIATION...VFR conditions will continue for the foreseeable
future. Just about all locations still have BKN to OVC skies but
clouds are slowly scattering out over western sections of the CWA.
Cigs hghts have risen to just abv 5k ft across the eastern terminals
such as GPT and NEW while locations to the west are already up to 6
top 8k ft. Biggest issue looks to be wind and mainly over the
southshore where winds should easily gust to near 30 kts around NEW
through 15z and possibly up to 18z. /CAB/
&&
.MARINE...Cold front pushed through the coastal waters yesterday
evening and strong offshore winds have developed. Winds of 20 to 25
knots will continue over all waters through the morning and then
should begin to slack off a tad over the tidal lakes and sounds.
That said winds will likely still be around 15 to 20 knots. Seas
will continue to increase with rough sea conditions of 5 to 7 feet
with the occasional 8 feet. Will continue the small craft advisory
through Friday night for the open waters. Winds will begin to veer
around late tomorrow and become onshore by Saturday but winds will
still remain elevated through much of the forecast. High pressure
will never settle down over the region. It will be quite transient
and keep a pretty tight pressure gradient situated over the area
into next week. /CAB/
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Small Craft Advisory
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 37 69 38 / 0 0 0 0
BTR 65 41 69 42 / 0 0 0 10
ASD 66 41 69 43 / 10 0 0 0
MSY 65 48 67 50 / 10 0 0 10
GPT 65 44 67 45 / 10 0 0 0
PQL 65 40 68 39 / 10 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 AM CST Saturday for GMZ536-538-550-
552-555-557-570-572-575-577.
Small Craft Advisory until noon CST today for GMZ530-532-534.
MS...None.
GM...Small Craft Advisory until 6 AM CST Saturday for GMZ538-550-552-
555-557-570-572-575-577.
Small Craft Advisory until noon CST today for GMZ532-534.
&&Hazardous weather outlook, Mar 2, 10:34 AM CST, 5 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1034 AM CST Thu Mar 2 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-030445- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1034 AM CST Thu Mar 2 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Red Flag Warning is effect for Pearl River County and Coastal Mississippi. Although Red Flag conditions may not be met, it will still be very windy and dry across all of southern Louisiana and Mississippi. A Small Craft Advisory is in effect through tonight for strong northerly winds winds and building seas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories will be in effect for all open waters along with Chandeluer and Breton Sounds through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through Tuesday.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:25 PM CST | Special Weather Statement | LIX | Pearl River | 35 min |
| Mar 1, 8:04 PM CST | Special Weather Statement | LIX | Hancock | 26 min |
Nearby
Red Flag Warnings in Mississippi, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.